Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
150 Doctors are Online

Having severe joint pain in ankles. Is this due to abilify and lantus insulin?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3584 Questions
Question
Hi

I am having terrible joint pain in my ankles. I think it is the abilify and lantus insulin. Have you heard of this happening
XXXXXXX
Posted Fri, 24 May 2013 in Bones, Muscles and Joints
 
 
Answered by Dr. Raju A.T 48 minutes later
Hi,

Thanks for your query.

No, both Abilify and Lantus Insulin do not cause joint pain as side effect.

You may have to get the ankle examined and may also have to get an Xray done to identify the exact cause for the pain in the joint.

Meanwhile apply DICLOFENAC pain killer gel over the affected joint to get some relief from the pain.

Hope I answered your query.

Please let me know if there are any other concerns.

Regards,
Above answer was peer-reviewed by
 
Follow-up: Having severe joint pain in ankles. Is this due to abilify and lantus insulin? 14 hours later
Hello

Your answer is incorrect. I saw my psyc today and he said it is the Abilfy. He has seen it in many patients.

XXXXXXX
 
 
Answered by Dr. Raju A.T 27 hours later
Hi,

Thanks for writing back.

As per the drug literature on Aripiprazole (Abilify) joint involvement presenting with severe pain is not a usual side effect.

Well, if your treating Psychiatrist has seen in his patients I would not deny it. The best way to ascertain is to stop the medication and observe.

Wish you good health.

Regards,
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor